June  2018, 11(3): 477-491. doi: 10.3934/dcdss.2018026

Fractional Laplacians, perimeters and heat semigroups in Carnot groups

1. 

Dip. di Matematica, Università di Bologna, Piazza di Porta San Donato, 5, 40126, Bologna, Italy

2. 

Dip. di Matematica e Informatica, Università di Ferrara, via Machiavelli 30, 44121 Ferrara, Italy

3. 

Dip. di Matematica e Fisica "Ennio De Giorgi", Università del Salento, P.O.B. 193, and INFN, 73100 Lecce, Italy

4. 

Dip. di Matematica, Università di Trento, via Sommarive, 14, 38123 Povo (TN), Italy

5. 

Department of Mathematics, Johns Hopkins University, 404 Krieger Hall, 3400 N. Charles Street, Baltimore, MD 21218, USA

* Corresponding author.

Received  May 2017 Revised  August 2017 Published  October 2017

We define and study the fractional Laplacian and the fractional perimeter of a set in Carnot groups and we compare the perimeter with the asymptotic behaviour of the fractional heat semigroup.

Citation: Fausto Ferrari, Michele Miranda Jr, Diego Pallara, Andrea Pinamonti, Yannick Sire. Fractional Laplacians, perimeters and heat semigroups in Carnot groups. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 477-491. doi: 10.3934/dcdss.2018026
References:
[1]

L. AmbrosioM. Miranda Jr and D. Pallara, Some fine properties of $BV$ functions on Wiener spaces, Anal. Geom. Metr. Spaces, 3 (2015), 212-230.  doi: 10.1515/agms-2015-0013.

[2]

L. AngiuliM. Miranda JrD. Pallara and F. Paronetto, $BV$ functions and parabolic initial boundary value problems on domains, Ann. Mat. Pura Appl.(4), 188 (2009), 297-311.  doi: 10.1007/s10231-008-0076-3.

[3]

R. M. Blumenthal and R. K. Getoor, Some theorems on stable processes, Trans. Amer. Math. Soc., 95 (1960), 263-273.  doi: 10.1090/S0002-9947-1960-0119247-6.

[4]

item BLUbook (MR2363343) A. Bonfiglioli, E. Lanconelli and F. Uguzzoni, Stratified Lie Groups and Potential Theory for Their Sub-Laplacians, Springer, 2007.

[5]

N. Bouleau and F. Hirsch, Dirichlet Forms and Analysis on Wiener Spaces, vol 14 of De Gruyter studies in Mathematics, De Gruyter, 1991. doi: 10.1515/9783110858389.

[6]

J. BourgainH. Brezis and P. Mironescu, Another look at Sobolev spaces, in: J. L. Menaldi, E. Rofman and A. Sulem (Eds), in: J. L. Menaldi, E. Rofman and A. Sulem (Eds), Optimal Control and Partial Differential Equations (volume in Honour of A. Bensoussan’s 60th birthday), IOS Press, (2001), 439-455. 

[7]

M. BramantiM. Miranda Jr and D. Pallara, Two characterization of $BV$ functions on Carnot groups via the heat semigroup, Int. Math. Res. Not, 17 (2012), 3845-3876.  doi: 10.1093/imrn/rnr170.

[8]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, UMI Lectute Notes 20, Springer, 2016. doi: 10.1007/978-3-319-28739-3.

[9]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[10]

L. Capogna, D. Danielli, S. D. Pauls and J. T. Tyson, An Introduction to the Heisenberg Group and the Sub-Riemannian Isoperimetric Problem, Birkhäuser, 2007.

[11]

Z.-Q. Chen and T. Kumagai, Heat kernel estimates for jump processes of mixed types on metric measure spaces, Probab. Theory Related Fields, 140 (2008), 277-317.  doi: 10.1007/s00440-007-0070-5.

[12]

W. Cygan and T. Grzywny, Heat content for convolution semigroups, J. Math. Anal. Appl, 446 (2017), 1393-1414.  doi: 10.1016/j.jmaa.2016.09.051.

[13]

J. Davila, On an open question about functions of bounded variation, Calc. Var. Partial Differential Equations, 15 (2001), 519-527.  doi: 10.1007/s005260100135.

[14]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136) (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.

[15]

F. Ferrari and B. Franchi, Harnack inequality for fractional sub-Laplacians in Carnot groups, Math. Z., 279 (2015), 435-458.  doi: 10.1007/s00209-014-1376-5.

[16]

G. B. Folland, Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat., 13 (1975), 161-207.  doi: 10.1007/BF02386204.

[17]

G. B. Folland and E. Stein, Hardy Spaces on Homogeneous Groups, Princeton University Press, 1982.

[18]

M. Kwaśnicki, Ten equivalent definitions of the fractional Laplace operator, Frac. Calc. Appl. Anal., 20 (2017), 17-51.  doi: 10.1515/fca-2017-0002.

[19]

M. Ludwig, Anisotropic fractional perimeters, J. Diff. Geom., 96 (2014), 77-93.  doi: 10.4310/jdg/1391192693.

[20]

M. Ludwig, Anisotropic fractional Sobolev norms, Adv. Math., 252 (2014), 150-157.  doi: 10.1016/j.aim.2013.10.024.

[21]

M. Miranda JrD. PallaraF. Paronetto and M. Preunkert, Short-time heat flow and functions of bounded variation in $\mathbf{R}^{n}$, Ann. Fac. Sci. Toulouse Math., 16 (2007), 125-145.  doi: 10.5802/afst.1142.

[22]

H. M. Nguyen, A. Pinamonti, M. Squassina and E. Vecchi, New characterization of magnetic Sobolev spaces, arXiv:1703. 09801.

[23]

A. Pinamonti, M. Squassina and E. Vecchi, Magnetic BV functions and the Bourgain-Brezis-Mironescu formula Adv. Calc. Var. (2017). doi: 10.1515/acv-2017-0019.

[24]

A. PinamontiM. Squassina and E. Vecchi, The Maz'ya-Shaposhnikova limit in the magnetic setting, J. Math. Anal. Appl., 449 (2017), 1152-1159.  doi: 10.1016/j.jmaa.2016.12.065.

[25]

A. Ponce, A new approach to Sobolev spaces and connections to $Γ$-convergence, Calc. Var. Partial Differential Equations, 19 (2004), 229-255.  doi: 10.1007/s00526-003-0195-z.

[26]

K. Saka, Besov spaces and Sobolev spaces on a nilpotent Lie group, Tohoku Math. Journ., 31 (1979), 383-437.  doi: 10.2748/tmj/1178229728.

[27]

A. Sánchez-Calle, Fundamental solutions and geometry of the sum of squares of vector fields, Invent. Math., 78 (1984), 143-160.  doi: 10.1007/BF01388721.

[28]

item St (MR1232192) E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality and Oscillatory Integrals, Princeton University Press, 1993.

[29]

P. R. Stinga and J. L. Torrea, Extension problem and Harnack's inequality for some fractional operators, Comm. Partial Differential Equations, 35 (2010), 2092-2122.  doi: 10.1080/03605301003735680.

[30]

K. Yosida, Functional Analysis Springer, Sixth Ed. , 1980.

show all references

References:
[1]

L. AmbrosioM. Miranda Jr and D. Pallara, Some fine properties of $BV$ functions on Wiener spaces, Anal. Geom. Metr. Spaces, 3 (2015), 212-230.  doi: 10.1515/agms-2015-0013.

[2]

L. AngiuliM. Miranda JrD. Pallara and F. Paronetto, $BV$ functions and parabolic initial boundary value problems on domains, Ann. Mat. Pura Appl.(4), 188 (2009), 297-311.  doi: 10.1007/s10231-008-0076-3.

[3]

R. M. Blumenthal and R. K. Getoor, Some theorems on stable processes, Trans. Amer. Math. Soc., 95 (1960), 263-273.  doi: 10.1090/S0002-9947-1960-0119247-6.

[4]

item BLUbook (MR2363343) A. Bonfiglioli, E. Lanconelli and F. Uguzzoni, Stratified Lie Groups and Potential Theory for Their Sub-Laplacians, Springer, 2007.

[5]

N. Bouleau and F. Hirsch, Dirichlet Forms and Analysis on Wiener Spaces, vol 14 of De Gruyter studies in Mathematics, De Gruyter, 1991. doi: 10.1515/9783110858389.

[6]

J. BourgainH. Brezis and P. Mironescu, Another look at Sobolev spaces, in: J. L. Menaldi, E. Rofman and A. Sulem (Eds), in: J. L. Menaldi, E. Rofman and A. Sulem (Eds), Optimal Control and Partial Differential Equations (volume in Honour of A. Bensoussan’s 60th birthday), IOS Press, (2001), 439-455. 

[7]

M. BramantiM. Miranda Jr and D. Pallara, Two characterization of $BV$ functions on Carnot groups via the heat semigroup, Int. Math. Res. Not, 17 (2012), 3845-3876.  doi: 10.1093/imrn/rnr170.

[8]

C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, UMI Lectute Notes 20, Springer, 2016. doi: 10.1007/978-3-319-28739-3.

[9]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.

[10]

L. Capogna, D. Danielli, S. D. Pauls and J. T. Tyson, An Introduction to the Heisenberg Group and the Sub-Riemannian Isoperimetric Problem, Birkhäuser, 2007.

[11]

Z.-Q. Chen and T. Kumagai, Heat kernel estimates for jump processes of mixed types on metric measure spaces, Probab. Theory Related Fields, 140 (2008), 277-317.  doi: 10.1007/s00440-007-0070-5.

[12]

W. Cygan and T. Grzywny, Heat content for convolution semigroups, J. Math. Anal. Appl, 446 (2017), 1393-1414.  doi: 10.1016/j.jmaa.2016.09.051.

[13]

J. Davila, On an open question about functions of bounded variation, Calc. Var. Partial Differential Equations, 15 (2001), 519-527.  doi: 10.1007/s005260100135.

[14]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136) (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.

[15]

F. Ferrari and B. Franchi, Harnack inequality for fractional sub-Laplacians in Carnot groups, Math. Z., 279 (2015), 435-458.  doi: 10.1007/s00209-014-1376-5.

[16]

G. B. Folland, Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat., 13 (1975), 161-207.  doi: 10.1007/BF02386204.

[17]

G. B. Folland and E. Stein, Hardy Spaces on Homogeneous Groups, Princeton University Press, 1982.

[18]

M. Kwaśnicki, Ten equivalent definitions of the fractional Laplace operator, Frac. Calc. Appl. Anal., 20 (2017), 17-51.  doi: 10.1515/fca-2017-0002.

[19]

M. Ludwig, Anisotropic fractional perimeters, J. Diff. Geom., 96 (2014), 77-93.  doi: 10.4310/jdg/1391192693.

[20]

M. Ludwig, Anisotropic fractional Sobolev norms, Adv. Math., 252 (2014), 150-157.  doi: 10.1016/j.aim.2013.10.024.

[21]

M. Miranda JrD. PallaraF. Paronetto and M. Preunkert, Short-time heat flow and functions of bounded variation in $\mathbf{R}^{n}$, Ann. Fac. Sci. Toulouse Math., 16 (2007), 125-145.  doi: 10.5802/afst.1142.

[22]

H. M. Nguyen, A. Pinamonti, M. Squassina and E. Vecchi, New characterization of magnetic Sobolev spaces, arXiv:1703. 09801.

[23]

A. Pinamonti, M. Squassina and E. Vecchi, Magnetic BV functions and the Bourgain-Brezis-Mironescu formula Adv. Calc. Var. (2017). doi: 10.1515/acv-2017-0019.

[24]

A. PinamontiM. Squassina and E. Vecchi, The Maz'ya-Shaposhnikova limit in the magnetic setting, J. Math. Anal. Appl., 449 (2017), 1152-1159.  doi: 10.1016/j.jmaa.2016.12.065.

[25]

A. Ponce, A new approach to Sobolev spaces and connections to $Γ$-convergence, Calc. Var. Partial Differential Equations, 19 (2004), 229-255.  doi: 10.1007/s00526-003-0195-z.

[26]

K. Saka, Besov spaces and Sobolev spaces on a nilpotent Lie group, Tohoku Math. Journ., 31 (1979), 383-437.  doi: 10.2748/tmj/1178229728.

[27]

A. Sánchez-Calle, Fundamental solutions and geometry of the sum of squares of vector fields, Invent. Math., 78 (1984), 143-160.  doi: 10.1007/BF01388721.

[28]

item St (MR1232192) E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality and Oscillatory Integrals, Princeton University Press, 1993.

[29]

P. R. Stinga and J. L. Torrea, Extension problem and Harnack's inequality for some fractional operators, Comm. Partial Differential Equations, 35 (2010), 2092-2122.  doi: 10.1080/03605301003735680.

[30]

K. Yosida, Functional Analysis Springer, Sixth Ed. , 1980.

[1]

Maha Daoud, El Haj Laamri. Fractional Laplacians : A short survey. Discrete and Continuous Dynamical Systems - S, 2022, 15 (1) : 95-116. doi: 10.3934/dcdss.2021027

[2]

Annalisa Cesaroni, Matteo Novaga. Volume constrained minimizers of the fractional perimeter with a potential energy. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 715-727. doi: 10.3934/dcdss.2017036

[3]

Wenxiong Chen, Congming Li, Shijie Qi. A Hopf lemma and regularity for fractional $ p $-Laplacians. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3235-3252. doi: 10.3934/dcds.2020034

[4]

Zupei Shen, Zhiqing Han, Qinqin Zhang. Ground states of nonlinear Schrödinger equations with fractional Laplacians. Discrete and Continuous Dynamical Systems - S, 2019, 12 (7) : 2115-2125. doi: 10.3934/dcdss.2019136

[5]

Pradeep Boggarapu, Luz Roncal, Sundaram Thangavelu. On extension problem, trace Hardy and Hardy's inequalities for some fractional Laplacians. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2575-2605. doi: 10.3934/cpaa.2019116

[6]

Xavier Ros-Oton, Joaquim Serra. Local integration by parts and Pohozaev identities for higher order fractional Laplacians. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2131-2150. doi: 10.3934/dcds.2015.35.2131

[7]

Wei Dai, Jiahui Huang, Yu Qin, Bo Wang, Yanqin Fang. Regularity and classification of solutions to static Hartree equations involving fractional Laplacians. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1389-1403. doi: 10.3934/dcds.2018117

[8]

Ze Cheng, Changfeng Gui, Yeyao Hu. Existence of solutions to the supercritical Hardy-Littlewood-Sobolev system with fractional Laplacians. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1345-1358. doi: 10.3934/dcds.2019057

[9]

Pengyan Wang, Wenxiong Chen. Hopf's lemmas for parabolic fractional p-Laplacians. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022089

[10]

Angkana Rüland, Mikko Salo. Quantitative approximation properties for the fractional heat equation. Mathematical Control and Related Fields, 2020, 10 (1) : 1-26. doi: 10.3934/mcrf.2019027

[11]

Antonio Greco, Antonio Iannizzotto. Existence and convexity of solutions of the fractional heat equation. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2201-2226. doi: 10.3934/cpaa.2017109

[12]

Giovanni Covi, Keijo Mönkkönen, Jesse Railo. Unique continuation property and Poincaré inequality for higher order fractional Laplacians with applications in inverse problems. Inverse Problems and Imaging, 2021, 15 (4) : 641-681. doi: 10.3934/ipi.2021009

[13]

Joachim Escher, Boris Kolev. Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle. Journal of Geometric Mechanics, 2014, 6 (3) : 335-372. doi: 10.3934/jgm.2014.6.335

[14]

Zhimin Chen, Kaihui Liu, Xiuxiang Liu. Evaluating vaccination effectiveness of group-specific fractional-dose strategies. Discrete and Continuous Dynamical Systems - B, 2022, 27 (2) : 717-748. doi: 10.3934/dcdsb.2021062

[15]

Jean-Daniel Djida, Arran Fernandez, Iván Area. Well-posedness results for fractional semi-linear wave equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (2) : 569-597. doi: 10.3934/dcdsb.2019255

[16]

Yalçin Sarol, Frederi Viens. Time regularity of the evolution solution to fractional stochastic heat equation. Discrete and Continuous Dynamical Systems - B, 2006, 6 (4) : 895-910. doi: 10.3934/dcdsb.2006.6.895

[17]

Umberto Biccari, Mahamadi Warma, Enrique Zuazua. Controllability of the one-dimensional fractional heat equation under positivity constraints. Communications on Pure and Applied Analysis, 2020, 19 (4) : 1949-1978. doi: 10.3934/cpaa.2020086

[18]

Kexue Li. Effects of the noise level on nonlinear stochastic fractional heat equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (10) : 5437-5460. doi: 10.3934/dcdsb.2019065

[19]

Gerd Grubb. Limited regularity of solutions to fractional heat and Schrödinger equations. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3609-3634. doi: 10.3934/dcds.2019148

[20]

Ahmad Z. Fino, Mokhtar Kirane. The Cauchy problem for heat equation with fractional Laplacian and exponential nonlinearity. Communications on Pure and Applied Analysis, 2020, 19 (7) : 3625-3650. doi: 10.3934/cpaa.2020160

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (336)
  • HTML views (194)
  • Cited by (2)

[Back to Top]